Tarceva, bone mets and pain

Hi all.

It has been over 6 months since being diagnosed with advanced lung cancer. I have had 1 dose of radiation on my hip and rib cage for bone mets and am on my 5th month of Tarceva. My scan last month showed the lung cancer had shrunk a bit but I had multiple and larger bone Mets. I have had new pains in my ribs and left shoulder and the hip pain is returning quite bad. I am on 30 gram zomorph twice a day and also take paracetamol and Oramorph when needed. I feel really tired quite a lot of the time. Is there anything they can do for me or do I just live my life to the full and wait for the inevitable. This is a really hard time for me and my family. I think the worse thing is not knowing how long we have left ie.if It could be years or months. I'm feeling a bit lost and helpless at the moment. Thanks for listening. X

4 Replies

  • Yes it's hard not knowing, I think that's the worse part of haveing cancer, but best not let it take over your mind, keep positive and think long term. Good look

  • Dear robber12,

    Of course this is a really difficult time for you and your family, so make sure that you use the services that are available.

    Ask your medical/nursing team about any clinical trials that you might be eligible for and ensure that your pain relief is optimal. The pain control nurses will be able to help you manage your pain effectively. Your local cancer centre will be able to sign post you to where you and your family can access support and they often provide complimentary therapies, if that is something that you might be interested in.

    If you are not familiar with your local cancer centre, please get in touch and we will find out for you. Our helpline may be useful if you wish to speak with someone. The number is 0300 323 720.

    Best wishes,

    Beth, on behalf of information and support.

  • feeeling something like you waiting for scan results on sec bone mets part says theyre there other part thinks so small not showing yet only a small part is holding out for a clear scan another reason for the pain

  • Never feel that you are alone. I am new on this site but realize that the good people that read what you are going through truly are interested in YOU. I hope when God takes his next vacation on earth that he will be staying with you. Barbara S.

You may also like...